Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 202, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2011, 5:14 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 13, 2011, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:40 PM CDT | HAIL 0.5 | 4 W Grovertown, IN | |
| Aug 13, 5:42 PM CDT | HAIL 0.25 | 4 Ne North Judson, IN | |
| Aug 13, 5:56 PM CDT | HAIL 0.25 | 2 Ne Bass Lake, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 12:12 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7333 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS53 KIWX 132214
SVRIWX
INC091-141-149-132315-
/O.NEW.KIWX.SV.W.0202.110813T2214Z-110813T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM CDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 615 PM CDT/715 PM EDT/
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
6 MILES WEST OF LA CROSSE...OR 10 MILES EAST OF HEBRON...AND MOVING
EAST AT 25 MPH. IN ADDITION TO THIS SEVERE STORM...ANOTHER STORM
WAS RAPIDLY DEVELOPING ACROSS SOUTHERN LA PORTE COUNTY NEAR
HANNA...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STORMS MAY DEVELOP
AND MOVE INTO SOUTHERN STARKE COUNTY.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LA CROSSE...WANATAH AND WESTVILLE...
NORTH JUDSON...
KINGSFORD HEIGHTS...
KNOX...
HAMLET...
KOONTZ LAKE AND WALKERTON...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
WANATAH...SAN PIERRE...LOMAX...ENGLISH LAKE...THOMASTON...HANNA...
BREMS...TOTO...BASS LAKE...WINONA...OBER AND GROVERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4156 8695 4161 8627 4149 8627 4149 8647
4148 8648 4118 8647 4117 8693
TIME...MOT...LOC 2213Z 269DEG 24KT 4132 8699
WIND...HAIL 60MPH 1.00IN
$$
FISHER2 follow-up statements
310
WWUS53 KIWX 132236
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT SAT AUG 13 2011
INC091-141-132245-
/O.CAN.KIWX.SV.W.0202.000000T0000Z-110813T2315Z/
ST. JOSEPH IN-LA PORTE IN-
536 PM CDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND SOUTHERN LA PORTE COUNTY IN NORTHWEST
INDIANA IS CANCELLED...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4124 8693 4128 8683 4128 8681 4131 8675
4139 8670 4144 8664 4144 8648 4122 8648
4122 8693
TIME...MOT...LOC 2235Z 269DEG 24KT 4132 8679
$$
INC149-132315-
/O.CON.KIWX.SV.W.0202.000000T0000Z-110813T2315Z/
STARKE IN-
536 PM CDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/715 PM EDT/ FOR STARKE COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 7 MILES NORTH OF NORTH JUDSON...OR ABOUT 10 MILES WEST OF
KNOX...AND MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX...
HAMLET...
KOONTZ LAKE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREMS...
TOTO...WINONA...OBER...GROVERTOWN AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4124 8693 4128 8683 4128 8681 4131 8675
4139 8670 4144 8664 4144 8648 4122 8648
4122 8693
TIME...MOT...LOC 2235Z 269DEG 24KT 4132 8679
WIND...HAIL 60MPH 1.00IN
$$
FISHER786
WWUS53 KIWX 132319
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM CDT SAT AUG 13 2011
INC149-132330-
/O.EXP.KIWX.SV.W.0202.000000T0000Z-110813T2315Z/
STARKE IN-
619 PM CDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR STARKE COUNTY HAS EXPIRED...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4124 8693 4128 8683 4128 8681 4131 8675
4139 8670 4144 8664 4144 8648 4122 8648
4122 8693
TIME...MOT...LOC 2236Z 269DEG 24KT 4131 8678
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:50 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 1:50 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT SAT AUG 13 2011
.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/
STRONG VORT MAX/SHRTWV MOVG ESE THROUGH THE MID MS VALLEY THIS AFTN
WILL CONT TO AMPLIFY AS IT MOVES ACROSS OUR AREA OVERNIGHT.
ASSOCIATED SFC LOW RATHER WK BUT SHOULD GRADUALLY DEEPEN AS THE LOW
MOVES EAST AND UPR TROF CONTS TO AMPLIFY OVER THE NEXT 24-36HRS.
LINE OF TSTMS HAS DEVELOPED ALONG THE SFC FRONT AND WAS MOVG E-SE
ACROSS LM/NE IL THIS AFTN. UNSTABLE AIRMASS WITH SBCAPE 2-2.5KJ/KJ
AND DCAPE >1KJ/KG WILL OVERSPREAD THE CWA LATE THIS AFTN/EVE AS THIS
LINE MOVES THROUGH. 0-6KM SHEAR LIMITED BUT NEAR 30KT WHICH SHOULD
BE SUFFICIENT FOR SOME STORM ORGANIZATION. FREEZING LEVELS ALSO
SEASONABLY LOW AROUND 11KFT SUPPORTING POTENTIAL FOR LARGE HAIL WITH
STRONGER CELLS. THUS...SVR TSTM WATCH IN EFFECT UNTIL 800 PM.
CURRENT INDICATIONS ARE THAT THIS WATCH SHOULD BE ABLE TO BE CLEARED
BEHIND THE LINE/CDFNT EARLY ACROSS NW PORTION OF CWA LATE THIS AFTN.
SCT SHOWERS OR PATCHY LIGHT RAIN LIKELY TO DVLP BEHIND THE FRONT
OVERNIGHT AS LOW LEVEL CYCLONIC FLOW STRENGTHENS AND UPR LEVEL TROF
MOVES THROU THE AREA. THIS ACTIVITY SHOULD GRADUALLY END FROM W-E
ACROSS THE CWA SUNDAY AFTN/EVE AS THE LOW CONTS TO THE EAST.
LITTLE CHANGE TO PREV FCST TEMPS. MIXING AND CLOUDINESS LIKELY WILL
HOLD MINS ABOVE MOS FCST NEXT COUPLE OF NIGHTS. LIKEWISE CLOUD COVER
SHOULD LIMIT TEMP RISES BLO MOS FCST EAST ON SUNDAY.
&&
.LONG TERM...
MONDAY THROUGH FRIDAY.
MAIN CHALLENGE OF PERIOD IS TIMING AND STRENGTH OF SYSTEM PROGGED TO
MOVE THROUGH DURING THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BEGIN
TO DRIFT SOUTHEAST INTO THE AREA ON MONDAY AS UPPER TROUGH DEPARTS
TOWARDS THE EAST COAST. DRY CONDITIONS EXPECTED MONDAY AND TUESDAY
AS SURFACE RIDGE SLOWLY DRIFTS EAST ACROSS REGION. FOCUS THEN SHIFTS
TO SYSTEM DEVELOPING NEAR THE NW PACIFIC COAST. UPPER LOW WILL SLIDE
EASTWARD INTO SOUTHERN BC BY MONDAY NIGHT AND THEN ACCELERATE
EASTWARD ACROSS THE NORTHERN CONUS IN RESPONSE TO HEIGHT FALLS AND
JET ROUNDING THE BASE OF A BROAD TROUGH AS RIDGE BEGINS TO FLATTEN
BY MIDWEEK. SHORTWAVE DISTURBANCE WILL RIDE OVER THE TOP OF THE
RIDGE AND MOVE SOUTHEAST INTO THE AREA BY WEDNESDAY. GFS CONTINUES
TO BE MORE AGGRESSIVE THAN ECMWF WITH MOISTURE RETURN AND FORCING
AHEAD OF THE SHORTWAVE AND DEPICTS A MORE ACTIVE PATTERN. SUSPECT
MUCH OF WEDNESDAY WILL BE DRY AS RIDGING ATTEMPTS TO HOLD ON
THEREFORE LEFT DRY GRIDS AS IS FOR NOW. LOOKS LIKE BEST SHOT FOR
PRECIP REMAINS OVERNIGHT ON WEDNESDAY INTO THURSDAY WITH THE
APPROACH OF WEAK COLD FRONT AND BETTER FORCING. DID NOT DEVIATE MUCH
FROM GOING POP GRIDS GIVEN DISCREPANCIES BETWEEN MODEL SOLUTIONS
THIS FAR OUT.
TEMPERATURES WILL BEGIN AROUND NORMAL FOR THE START OF THE PERIOD
AND SLOWLY BEGIN TO WARM INTO THE MID 80S BY WEDNESDAY AS FLOW
SHIFTS FROM THE NW TO MORE SOUTHERLY WITH WAA BENEATH THE RIDGE.
HIGHS WILL THEN DROP A FEW DEGREES FOR THURS AND FRI AFTER FROPA.
LOWS WILL BE AROUND OR JUST ABOVE NORMAL THRU THE PERIOD.
&&
.AVIATION...
LINE OF TSTMS ACROSS SE WI/NRN IL MOVG SE EXPECTED TO PERSIST AND
MOVE THROUGH SBN AROUND 21Z AND FWA AROUND 00Z. ADDED TEMPO TSRA
WITH MVFR CONDITIONS AND GUSTY WINDS TO ACCOUNT FOR THIS ACTIVITY
THIS AFTN/EVE...THOUGH UPDATES FOR LOWER CONDITIONS PSBL FOR
LOCALLY STRONGER TSTMS. SCT SHOWERS SHOULD CONT TONIGHT AND INTO
SUNDAY IN INCRSG LOW LEVEL CAA/CYCLONIC FLOW. CIGS/VSBYS EXPECTED
TO LOWER INTO MVFR RANGE OVERNIGHT WITH STRATO CU HOLDING INTO
SUNDAY AFTN AND NNW WINDS INCRSG AS LOW MOVES EAST AND DEEPENS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 2 PM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...OBERGFELL
AVIATION...JTHazardous weather outlook, Aug 13, 12:12 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 112 PM EDT SAT AUG 13 2011 INZ003-LMZ043-046-MIZ077-141715- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE TO HIGH RIP CURRENT RISK SUNDAY AND MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY SUNDAY AND MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-141715- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 13, 4:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM LIGHTNING COLON 41.96N 85.32W
08/13/2011 ST. JOSEPH MI FIRE DEPT/RESCUE
REPORT OF A PERSON STRUCK BY LIGHTNING AT A CAMPGROUND
IN COLON
&&
EVENT NUMBER IWX1101315
NGLocal storm report, Aug 13, 4:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 6 N COLDWATER 42.03N 85.00W
08/13/2011 BRANCH MI EMERGENCY MNGR
TREE DOWN ACROSS ROAD 6. POWER LINES ARCING
&&
EVENT NUMBER IWX1101316
CEOSpecial weather statement, Aug 13, 4:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT SAT AUG 13 2011
INZ003-004-MIZ077-132200-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
435 PM CDT SAT AUG 13 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND NORTHERN LA PORTE COUNTY IN NORTHWEST
INDIANA...AND SOUTHWESTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRAIL CREEK...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
TRAIL CREEK AND MICHIGAN CITY...
LA PORTE...
LONG BEACH...WATERFORD AND POTTAWATTOMIE PARK...
PINOLA AND MICHIANA SHORES...
SPRINGVILLE...
ROLLING PRARIE...BYRON AND HUDSON LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING/800 PM EDT SATURDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4174 8690 4175 8685 4180 8644 4157 8642
4156 8693 4171 8694
TIME...MOT...LOC 2135Z 265DEG 31KT 4165 8691Local storm report, Aug 13, 4:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG COLDWATER 41.94N 85.00W
08/13/2011 BRANCH MI EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT NORTHERN PORTIONS OF
COUNTY
&&
EVENT NUMBER IWX1101317
CEOLocal storm report, Aug 13, 4:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 2 S MICHIGAN CITY 41.68N 86.90W
08/13/2011 M0.50 INCH LA PORTE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101318
NGSpecial weather statement, Aug 13, 5:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT SAT AUG 13 2011
MIZ081-OHZ001-132230-
HILLSDALE MI-WILLIAMS OH-
601 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN HILLSDALE COUNTY
IN SOUTHEAST MICHIGAN...AND NORTHERN WILLIAMS COUNTIES IN NORTHWEST
OHIO...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HILLSDALE TO 15 MILES SOUTHWEST OF HILLSDALE...MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PIONEER...
LAKE SENECA...CAMBRIA AND NORTH ADAMS...
SOMERSET...SOMERSET CENTER AND BRIDGEWATER CENTER...
SHADYSIDE...RANSOM AND PITTSFORD...
KUNKLE AND BETZER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4207 8436 4190 8437 4190 8435 4172 8436
4171 8437 4170 8440 4166 8440 4158 8446
4173 8481 4176 8480 4176 8482 4208 8447
4208 8437
TIME...MOT...LOC 2200Z 273DEG 41KT 4205 8457 4176 8477The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:20 AM CDT | Small Craft Advisory | IWX | 53 hr | |
| Aug 13, 3:27 AM CDT | Rip Current Statement | IWX | 54 hr | |
| Aug 13, 2:08 PM CDT | Special Marine Warning | IWX | 97 min | |
| Aug 13, 3:10 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 65 min |
| Aug 13, 3:32 PM CDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 118 min |
| Aug 13, 4:26 PM CDT | Special Weather Statement | IWX | DeKalb, Kosciusko, LaGrange, Noble, Steuben, Whitley | 34 min |
| Aug 13, 4:47 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 48 min |
| Aug 13, 5:51 PM CDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 13, 5:53 PM CDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Aug 13, 5:57 PM CDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Aug 13, 6:08 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 67 min |
| Aug 13, 6:21 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 54 min |
| Aug 13, 6:35 PM CDT | Tornado Warning | IWX | Cass, White | 15 min |
| Aug 13, 6:59 PM CDT | Special Weather Statement | IWX | Wabash | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.